U.S. doctors online nowAsk doctors free
CT
A 50-year-old female asked:

I take ferrous sulfate for anemia. can muscle and joint pains be caused from this medicine?

2 doctor answers5 doctors weighed in
Dr. Thomas Namey
Rheumatology 48 years experience
Iron deficiency is..: Iron deficiency is a major cause for leg cramps. You still may be iron deficient. Get a ferritin and iron binding capacity!
Dr. Corey Clay
Allergy and Immunology 10 years experience
Not usually: More common side effects of taking iron pills includes abdominal pain, constipation and sometimes diarrhea, GI irritation, and sometimes rash. Muscle and joint pain, however, can be associated with causes of anemia other than iron-deficiency, so it is important to share these symptoms with the prescribing physician.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Jan 23, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.